Alert archive / California / Wind Advisories in 2016

Wind Advisory 79, NWS Los Angeles, CA

November 1, 2016

NWS Los Angeles, CA issued this wind advisory at Nov 1, 2016, 9:10 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2016, 9:10 PM PDT (04:10 UTC)
Expired
Nov 2, 2016, 8:16 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

488 
WWUS76 KLOX 020410
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 PM PDT TUE NOV 1 2016

...GUSTY CANYON WINDS ACROSS THE SANTA BARBARA COUNTY MOUNTAINS
AND SOUTH COAST TONIGHT...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA BARBARA
COUNTY SOUTH COAST AND MOUNTAINS THROUGH THIS EVENING THEN
DIMINISH AFTER MIDNIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS.

CAZ039-021000-
/O.NEW.KLOX.WI.Y.0079.161102T0410Z-161102T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
910 PM PDT TUE NOV 1 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* TIMING AND WINDS...AREAS OF NORTHWEST TO NORTH WINDS WITH GUSTS
  UP TO 40 MPH WILL CONTINUE THIS EVENING THEN DIMINISH AFTER
  MIDNIGHT. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS.

* IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAY 101
  ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AS WELL AS ON
  HIGHWAY 154 BELOW SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ052-021000-
/O.NEW.KLOX.WI.Y.0079.161102T0410Z-161102T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
910 PM PDT TUE NOV 1 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* TIMING AND WINDS...AREAS OF NORTHWEST TO NORTH WINDS WITH GUSTS
  UP TO 45 MPH WILL CONTINUE THIS EVENING THEN DIMINISH AFTER
  MIDNIGHT. THE STRONGEST WINDS WILL BE THOUGH PASSES AND
  CANYONS.

* IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAY 101
  THROUGH GAVIOTA PASS...AS WELL AS ON HIGHWAY 154 THROUGH SAN
  MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
2 follow-up statements
728 
WWUS76 KLOX 020944
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
244 AM PDT WED NOV 2 2016

...GUSTY SANTA ANA WINDS TO DEVELOP THIS MORNING...

.GUSTY SANTA ANA WINDS ARE FORECAST TO DEVELOP THIS MORNING AS
SURFACE HIGH PRESSURE BUILDS INTO THE GREAT BASIN AND A TIGHT
OFFSHORE PRESSURE GRADIENT FORMS. GUSTY WINDS WILL WEAKEN SOME
THIS AFTERNOON...BUT WINDS ARE EXPECTED TO REDEVELOP TONIGHT AND
INTO THURSDAY MORNING AND POSSIBLY BE STRONGER.

CAZ039-052-021045-
/O.EXP.KLOX.WI.Y.0079.000000T0000Z-161102T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
244 AM PDT WED NOV 2 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING. 

$$

CAZ053-054-021745-
/O.EXB.KLOX.WI.Y.0079.000000T0000Z-161102T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
244 AM PDT WED NOV 2 2016

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.

* TIMING AND WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35
  MPH WITH GUSTS UP TO 45 TO 50 MPH WILL DEVELOP LATER THIS
  MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
028 
WWUS76 KLOX 021516
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
816 AM PDT WED NOV 2 2016


CAZ053-054-021630-
/O.CAN.KLOX.WI.Y.0079.000000T0000Z-161102T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
816 AM PDT WED NOV 2 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

NORTHEAST WINDS TODAY SHOULD REMAIN BELOW ADVISORY LEVEL WITH JUST
SOME ISOLATED GUSTS BETWEEN 40 AND 45 MPH IN THE LOS ANGELES
COUNTY MOUNTAINS. SLIGHTLY STRONGER WINDS ARE EXPECTED LATER
TONIGHT AND THURSDAY THAT MAY REACH ADVISORY LEVELS.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 5:07 PM PDT, 4 hours 3 minutes earlier.

Area forecast discussion, Nov 1, 5:07 PM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
507 PM PDT Tue Nov 1 2016

...update for new aviation discussion...

.SYNOPSIS...

There will be breezy overnight winds across the Santa Barbara South
Coast and the Interstate 5 corridor. Warming is expected Wednesday
and Thursday as high pressure builds into the Great Basin and
offshore flow develops. As high pressure weakens on Friday,
there will be a gradual cooling trend.

&&

.SHORT TERM...(TDY-FRI)

A weak cold front that passed through the area earlier this
morning will generate increasing north to northwest winds,
especially Central Coast, srn SB County, and the northern Ventura
and LA mtns. Still on the fence about a wind advisory for srn SB
County and I5 corridor tonight as gradients are trending slightly
stronger but coverage will be fairly isolated. Either way not a
huge impact.

We transition to a mild Santa Ana pattern Wednesday and Thursday.
The 12z NAM was maybe 5kt stronger with the upper support for
this event and gradients about a half mb stronger that what it
showed yesterday but it still looks like a low end advisory event
at best. Strongest gradient, and likely the strongest winds at the
coast will be Thursday, which also will easily be the warmest day
in the next seven days. Lots of highs in the mid to high 80s and
likely a few lower 90s. These numbers are about 10 degrees above
normal but still a good 10 degrees below records.

The ridge weakens Friday and gradients turn onshore by afternoon
so most areas will see 5-10 degrees of cooling from Thursday,
which still puts highs at least a few degrees above normal under
sunny skies.

.LONG TERM...(SAT-TUE)

The cooling trend will carry over into the weekend as a weak
trough approaches from the northwest. Still some differences in
the models with the GFS stronger and holding it together just long
enough to squeeze out a few sprinkles north of Pt Conception. Am
going to keep rain out of the forecast for now considering it
would barely measure anyway but something to keep an eye on. The
main impact from this system will be to cool temps further and
likely generate some marine lyr clouds for coast and valleys south
of Pt Conception.

Ridging returns early next week with slight offshore trends but no
big offshore push expected. Highs will warm up back to normal or
slightly above normal. A couple of weak troughs next week but no
precip on the horizon with the possible exception of the light
precip this coming Sunday up north. Overall it looks like a
pretty quiet weather week.

&&

.AVIATION...01/2355Z...

At 2314Z, there was no marine inversion present at KLAX.

Hi confidence in the 00z TAFs. There is a 50 percent chance of MVFR
vsbys at KLGB from 09Z-14Z, and a 60-70 percent chance of MVFR cigs
at KPRB from 13Z-18Z, otherwise VFR conditions can be expected at all
the airfields tonight through Wed afternoon. Low level wind shear
should affect KSBA at times from about 03Z-10Z due to gusty n canyon
winds in the vicinity. Gusty n winds can be expected at KVNY late
Wed morning thru Wed afternoon as well.

KLAX...Hi confidence in the 00Z Taf with VFR conditions expected
through Wed evening. Light ne winds around 5 kt is expected at the
airfield between 08Z and 18Z.

KBUR...Hi confidence in the 00Z Taf with VFR conditions expected
through Wed afternoon. N winds to around 11 kt can be expected at
the airfield around 16Z-22Z.

&&

.MARINE...01/200 PM.

West to northwest winds will gradually diminish across the coastal
waters through this evening. The small craft advisory for 645
have been cancelled. Other advisories remain in effect including
670. The highest likelihood of small craft advisory winds will
occur for the Outer Coastal Waters South of Point Sal to San
Clemente Island. Local hazardous seas may also develop especially
north of Point Sal.

Locally gusty northeast winds approaching advisory levels will be
possible near shore from Rincon Point to Santa Monica late tonight
and Wednesday morning. Locally choppy seas may also develop near
shore.

A long period northwest swell will move into the coastal waters
Thursday night and Friday with hazardous seas in much of the
Outer Coastal Waters and near shore waters north of Point Sal.
Seas above advisory levels will likely between Thursday and
Thursday night and persist through at least Friday night. Travel
into and out of northwest facing harbors, such as Morro Bay could
be impacted by the long period northwest swells.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      For zones 650-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Wednesday For
      zones 673-676. (See LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...Sirard
MARINE...Sweet
SYNOPSIS...B

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 5:21 AM PDTBeach Hazards StatementLOXLos Angeles6 days
Nov 2, 5:21 AM PDTHigh Surf AdvisoryLOX6 days

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.